Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Regular elements in rings with involution


Author: Charles Lanski
Journal: Trans. Amer. Math. Soc. 195 (1974), 317-325
MSC: Primary 16A28
MathSciNet review: 0354760
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to determine when a symmetric element, regular with respect to other symmetries, is regular in the ring. This result is true for simple rings, for prime rings with either Goldie chain condition, and for semiprime Goldie rings. Examples are given to show that these results are the best that can be hoped for.


References [Enhancements On Off] (What's this?)

  • [1] I. N. Herstein, Topics in ring theory, Univ. of Chicago Press, Chicago, Ill., 1969. MR 42 #6018. MR 0271135 (42:6018)
  • [2] -, On rings with involution, Canad, J. Math. (to appear). MR 0360674 (50:13121)
  • [3] N. Jacobson, Structure of rings, 2nd ed., Amer. Math. Soc. Colloq. Publ., vol. 37, Amer. Math. Soc., Providence, R. I., 1964. MR 36 #5158. MR 0222106 (36:5158)
  • [4] C. Lanski, Rings with involution whose symmetric elements are regular, Proc. Amer. Math. Soc. 33 (1972), 264-270. MR 45 #1971. MR 0292889 (45:1971)
  • [5] -, On the relationship of a ring and the subring generated by its symmetric elements, Pacific J. Math. 44 (1973), 581-592. MR 0321966 (48:331)
  • [6] W. S. Martindale III, Prime rings satisfying a generalized polynomial identity, J. Algebra 12 (1969), 576-584. MR 39 #257. MR 0238897 (39:257)
  • [7] -, Prime rings with involution and generalized polynomial identities, J. Algebra 22 (1972), 502-516. MR 46 #5371. MR 0306245 (46:5371)
  • [8] L. Rowen, Some results on the center of a ring with polynomial identity, Bull. Amer. Math. Soc. 79 (1973), 219-223. MR 0309996 (46:9099)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A28

Retrieve articles in all journals with MSC: 16A28


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0354760-8
PII: S 0002-9947(1974)0354760-8
Article copyright: © Copyright 1974 American Mathematical Society